zbMATH — the first resource for mathematics

Asymptotic behaviour of the QED perturbation series. (English) Zbl 1404.81298
Summary: I will summarize the present state of a long-term effort to obtain information on the large-order asymptotic behaviour of the QED perturbation series through the effective action. Starting with the constant-field case, I will discuss the Euler-Heisenberg Lagrangian in various dimensions and up to the three-loop level. This Lagrangian holds the information on the \(N\)-photon amplitudes in the low-energy limit, and combining it with Spinor helicity methods explicit all-\(N\) results can be obtained at the one-loop and, for the “all +” amplitudes, also at the two-loop level. For the imaginary part of the Euler-Heisenberg Lagrangian, an all-loop formula has been conjectured independently by Affleck, Alvarez, and Manton for Scalar QED and by Lebedev and Ritus for Spinor QED. This formula can be related through a Borel dispersion relation to the leading large-\(N\) behaviour of the N-photon amplitudes. It is analytic in the fine structure constant, which is puzzling and suggests a diagrammatic investigation of the large-N limit in perturbation theory. Preliminary results of such a study for the \(1 + 1\) dimensional case throw doubt on the validity of the conjecture.

81V10 Electromagnetic interaction; quantum electrodynamics
81T15 Perturbative methods of renormalization applied to problems in quantum field theory
Full Text: DOI
[1] Buckley, S., Estimates for operator norms on weighted spaces and reverse Jensen inequalities, Trans. Amer. Math. Soc., 340, 253-272, (1993)
[2] Christ, M.; Journé, J-L, Polynomial growth estimates for multilinear singular integral operators, Acta Math., 159, 51-80, (1987)
[3] Coifman, RR; Meyer, Y., On commutators of singular integrals and bilinear singular integrals, Trans. Amer. Math. Soc., 212, 315-331, (1975)
[4] Coifman, RR; Meyer, Y., Commutateurs d’intégrales singulières et opérateurs multilinéaires, Ann. Inst. Fourier (Grenoble), 28, 177-202, (1978)
[5] Cruz-Uribe, D.; Martell, JM; Pérez, C., Sharp weighted estimates for classical operators, Adv. Math., 229, 408-441, (2012)
[6] Damián, W. Lerner A.K., Pérez C.: Sharp weighted bounds for multilinear maximal functions and Calderón-Zygmund operators, available at http://arxiv.org/abs/1211.5115
[7] Grafakos, L.: Modern Fourier Analysis, 2nd edn. Springer, New York (2008)
[8] Grafakos, L.; Torres, RH, Multilinear Calderón-Zygmund theory, Adv. Math., 165, 124-164, (2002)
[9] Hytönen, TP, The sharp weighted bound for general Calderón-Zygmund operators, Ann. Math., 175, 1473-1506, (2012)
[10] Hytönen T. P.: The \(A_2\) theorem: Remarks and complements, preprint, available at http://arxiv.org/abs/1212.3840
[11] Hytönen T., Lacey M.: The \(A_p\)-\(A_∞ \) inequality for general Calderón-Zygmund operators. Indiana Univ. Math. J. 61, 2041-2052 (2012)
[12] Hytönen T., Lacey M., Pérez C.: Sharp weighted bounds for \(q\)-variation of singular integrals. Bull. Lond. Math. Soc. 45, 529-540 (2013)
[13] Hytönen T., Pérez C.: Sharp weighted bounds involving \(A_∞ \). J. Anal. & P.D.E. 6, 777-818 (2013)
[14] Kenig, CE; Stein, EM, Multilinear estimates and fractional integration, Math. Res. Lett., 6, 1-15, (1999)
[15] Lacey, M.; Petermichl, S.; Reguera, M., Sharp \(A_2\) inequality for Haar shift operators, Math. Ann., 348, 127-141, (2010)
[16] Lerner, AK, An elementary approach to several results on the Hardy-Littlewood maximal operator, Proc. Am. Math. Soc., 136, 2829-2833, (2008)
[17] Lerner, AK, A simple proof of the \(A_2\) conjecture, Int. Math. Res. Not., 14, 3159-3170, (2013)
[18] Lerner, AK; Ombrosi, S.; Pérez, C.; Torres, RH; Trujillo-González, R., New maximal functions and multiple weights for the multilinear Calderón-Zygmund theory, Adv. Math., 220, 1222-1264, (2009)
[19] Moen, K., Sharp weighted bounds without testing or extrapolation, Arch. Math., 99, 457-466, (2012)
[20] Pérez, C.; Torres, RH, Sharp maximal function estimates for multilinear singular integrals, Contemp. Math., 320, 323-331, (2003)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.